Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

PVC's vs Anxiety disorder

On Oct. 20, 2007 my 78 yr old mother who is normally independent, active, and healthy  had an episode of severe dizziness, weakness,  and “she just didn’t feel good”.  She called 911 and ended up in the emergency department.  While there she had supraventricular tachycardia which lasted for several minutes then converted on it’s own.  Other than her magnesium being low everything else was negative.  She was seen by a cardiac electrophysiologist and an ablation was done on 10-22-07.  Since the ablation she has continued to “feel awful”.  She is extremely shaky, weak, has loss of appetite (she eats very little but has not missed any meals), and seems almost like a caged animal (pacing/ can’t be still) at times.  She returned to the ER  (her internist and the electrophysiologist were not available) on 11-8-07 with same type symptoms along with head/face ache.  Naturally, she was feeling a little better by the time we got there.   They did all kinds of lab work, chest xray, CT head and sinuses.  Everything was negative except for the sinus CT which showed possible early right maxillary sinusitis, chronic mucosal thickening in ethmoid sinuses bilaterally, and concha bullosa formation on the left.  So she is now on an antibiotic along with the other medications she takes.  The other thing mentioned in her ED report is occasional PVC’s.  November 11 at 4:00am she was awakened by a “bang” in her chest/heart.  Yesterday she saw her internist.   He did a very thorough examination as well as an EKG.  He said that the “bang” she felt might be her heart converting rythyms.   He did find Trigeminy but didn’t really seem too concerned about it but said he would call ep and discuss.  She also complained of nausea and constipation along with all the symptoms before mentioned so he changed her antibiotic from Bactrim to Avelox 400mg, gave her Prilosec OTC, wrote her a prescription for compozine, and told her to take Miralax for constipation.  She took the Miralax and a prilosec yesterday but decided to wait and start the Avelox today.  Compozine was not taken due to listed side effects.  She awoke at 12:30am shaky, weak, nauseated, and had dry heaves.  She did have a bowel movement at approx. 6:30am and had a small bowl of cream of wheat at about 8:30am but remains extremely shaky and weak.   She does seem to get better in the afternoon and evening.  She has had previous episodes of these types of symptoms with nothing ever found except low magnesium and once she was sent to hospital because internist “saw something he thought was abnormal on office EKG. Magnesium given, cardiologist said it was nothing.  As you see below been she has been treated for depression and anxiety all because of these type symptoms.

Her normal daily meds are:

Levothyroxine 0.075mg (hyperactive thyroid treated with radioactive iodine at least 20
years ago now has hypothyroid treated with this. Recent
tests are within normal limits)
Citalopram 20mg takes ½ daily (started taking about 10yrs ago after an episode similar to this - my father had died about 1 year prior to this.)
Generic Norvasc  5mg - blood pressure
Hydrochlorothiazide 12.5 - blood pressure
Lipitor 20mg (she has been taking statins since you had to put powder in orange juice)
Lorazepam 1mg  ½ to 1 daily as needed  (She has been taking these every morning at least since this all began.  She started with 1/3 tablet.  Now she is up to 1 tablet but takes ½ at a time)



My questions are:
1. Could the abnormal heart rhythyms be causing all this?
2. Could it be triggered by one of the medications above (ex: Hydrochlorothiazide causing low magnesium)?
3. Could she have been having these abnormal heart rhythyms all along and it’s really not all in her head as some including sometimes she and I think.



Most of the time she is independent (lives alone), happy, and active.  But since this last episode started she has been staying with me because I’m afraid to leave her home alone.

Sorry this is so long but I am a:
  
Concerned daughter.  
1 Responses
Avatar universal
Try to add some calcium to her daily regime.  Thyroid meds lower you calcium level and you need calcium to work the muscle of the heart.  Dr.'s never tell us this but it helps to balance out the magnesium and potassium. She may also need a little potassium.
I am not a Dr. but I have some of these symptoms and found adding calcium helped me.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.